Arkansas, 2001

Hail in Arkansas, June 27, 2001

June 27, 2001 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 27, 10:33 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 27, 10:33 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1133 AM CDT WED JUN 27 2001

MADE SOME COSMETIC CHANGES TO FORECAST TO GET RID OF THE MORNING
REFERENCE. WITH UPPER LOW BECOMING MORE ACTIVE OVER NORTH
AR...DECIDED TO UP THE POPS TO AT LEAST 50% AND WORD THE ZONES AS
SCATTERED THUNDERSTORMS...WILL GO 30% SOUTHERN ZONES. ALSO...H50
TEMPS -14C OVER LIT AT 12Z AND WBZ AROUND 10K FT...SO THE
POSSIBILITY OF SEVERE HAIL SEEMS FAIRLY HIGH WITH SOME OF THE STORMS
(WILL USE NILS CLOSE TO 50 KG/SQ METERS).

(45)

.LIT...NONE.

In the hours before

Special weather statement, Jun 27, 11:42 AM CST, 2 hours 18 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-280300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT WED JUN 27 2001

...SLIGHT RISK OF SEVERE WEATHER OVER ARKANSAS THIS AFTERNOON AND
EARLY TONIGHT...

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST MISSOURI WILL DRIFT
SLOWLY WEST THIS AFTERNOON. THIS SYSTEM WILL BRING MOISTURE AND
INSTABILITY TO ARKANSAS. THIS WILL PROVIDE THE INGREDIENTS NEEDED TO
PRODUCE SCATTERED THUNDERSTORMS.

SOME OF THE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS
THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS. AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT.

WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM
SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED
THIS AFTERNOON AND EARLY TONIGHT.

EVERYONE IS URGED TO KEEP UPDATED ABOUT THE LATEST WEATHER
CONDITIONS A	ND TO REVIEW SEVERE WEATHER SAFETY RULES AND EMERGENCY
PLANS.

22
Special weather statement, Jun 27, 12:30 PM CST, 1 hour 30 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-280300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT WED JUN 27 2001

...SLIGHT RISK OF SEVERE WEATHER OVER ARKANSAS THIS AFTERNOON AND
EARLY TONIGHT...

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST MISSOURI WILL DRIFT
SLOWLY WEST THIS AFTERNOON. THIS SYSTEM WILL BRING MOISTURE AND
INSTABILITY TO ARKANSAS. THIS WILL PROVIDE THE INGREDIENTS NEEDED TO
PRODUCE SCATTERED THUNDERSTORMS.

SOME OF THE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS
THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS. AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT.

WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM
SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED
THIS AFTERNOON AND EARLY TONIGHT.

EVERYONE IS URGED TO KEEP UPDATED ABOUT THE LATEST WEATHER
CONDITIONS AND TO REVIEW SEVERE WEATHER SAFETY RULES AND EMERGENCY
PLANS.

22

The radar

The Little Rock radar (KLZK), 94 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Woodruff

When
June 27, 2:00 PM CST
Where
Woodruff County, 1 mi S of Cotton Plant
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.983, -91.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254012.